MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122505
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l13094) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization at the gastroduodenal artery periphery due to intra-abdominal hemorrhage, the parent vessel occlusion was performed on a spindle-shaped aneurysm, the 2.5mm x 5cm galaxy g3 xsft coil (glx122505 / l13094) was connected to the enpower control cable (ecb00018200 / l16431), which had been used to fill the aneurysm, but the green system ready light did not illuminate and the coil did not detach.The enpower control cable was then replaced but the same issue occurred; the system ready light did not illuminate.The coil was replaced with a 3mm x 6cm galaxy g3 xsft coil, the power supply was confirmed, and the coil detached.The procedure was completed; there was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 1/14/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device and to include the additional event information received on 1/21/2020.[conclusion]: the healthcare professional reported that during the coil embolization at the gastroduodenal artery periphery due to intra-abdominal hemorrhage, the parent vessel occlusion was performed on a spindle-shaped aneurysm, the 2.5mm x 5cm galaxy g3 xsft coil (glx122505 / l13094) was connected to the enpower control cable (ecb00018200 / l16431), which had been used to fill the aneurysm, but the green system ready light did not illuminate and the coil did not detach.The enpower control cable was then replaced but the same issue occurred; the system ready light did not illuminate.The coil was replaced with a 3mm x 6cm galaxy g3 xsft coil, the power supply was confirmed, and the coil detached.The procedure was completed; there was no report of any patient injury or complication.Additional information was received.It was reported that continuous flush had been maintained through the microcatheter.The complaint coil was removed, and it was reported as unraveled after it was pulled out and purposely re-inserted into the microcatheter several times.The product was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 5cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed on the device.No damage was observed on the device.A microscopic inspection was performed.The distal outer sheath had not been softened indicating that the resistance heating (rh) coil had not been heated; an indication that the detachment process was not initiated.The marker band was found at 40.3cm from the distal end; this is within specification.The microscopic inspection did not note any other damage.Functional analysis: the resistance of the device was measured with a multimeter and a lab sample enpower control cable.The resistance was measured to be 54.8 ¿.This is within the specification range of 48.5 ¿ - 56.0 ¿.The returned device was then connected to a detachment control box (dcb) and the power was turned on.The green system ready light illuminated.A detachment cycle was initiated when the detachment button was pressed.The embolic coil detached from the device.The complaint reported that during the coil embolization at the gastroduodenal artery periphery due to intra-abdominal hemorrhage, the parent vessel occlusion was performed on a spindle-shaped aneurysm, the 2.5mm x 5cm galaxy g3 xsft coil was connected to the enpower control cable, which had been used to fill the aneurysm, but the green system ready light did not illuminate and the coil did not detach.The reported issue was not confirmed.The device was returned for evaluation and analysis.The resistance of the device was measured and found to be within specification.The embolic coil was not observed with any damage and it detached when the detachment cycle was initiated.A review of manufacturing documentation associated with this lot (l13094) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue in the complaint was not confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9511395
Report Number3008114965-2019-01265
Device Sequence Number2002295
Product Code KRD
UDI-Device Identifier10886704077626
UDI-Public10886704077626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberGLX122505
Device Catalogue NumberGLX122505
Device Lot NumberL13094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/14/2020
01/21/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/14/2020
01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE